Alert archive / Pennsylvania / Tornado Warnings in 2025

Tornado Warning 14, NWS State College, PA

June 17, 2025Fulton County, Pennsylvania

NWS State College, PA issued this tornado warning at Jun 17, 2025, 6:36 PM EDT for Fulton County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2025, 6:36 PM EDT (22:36 UTC)
Expired
Jun 17, 2025, 7:00 PM EDT
In force
24 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Fulton County, PA

The radar

The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WFUS51 KCTP 172236
TORCTP
PAC057-172300-
/O.NEW.KCTP.TO.W.0014.250617T2236Z-250617T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
636 PM EDT Tue Jun 17 2025

The National Weather Service in State College PA has issued a

* Tornado Warning for...
  South central Fulton County in south central Pennsylvania...

* Until 700 PM EDT.

* At 636 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Warfordsburg, moving east at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Warfordsburg around 640 PM EDT.

This includes Interstate 70 from mile markers 165 to 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3975 7823 3981 7822 3982 7801 3977 7805
      3973 7809
TIME...MOT...LOC 2236Z 273DEG 14KT 3979 7819 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Bauco
1 follow-up statement
296 
WWUS51 KCTP 172257
SVSCTP

Severe Weather Statement
National Weather Service State College PA
657 PM EDT Tue Jun 17 2025

PAC057-172306-
/O.EXP.KCTP.TO.W.0014.000000T0000Z-250617T2300Z/
Fulton PA-
657 PM EDT Tue Jun 17 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL FULTON COUNTY WILL EXPIRE AT
700 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3975 7823 3981 7822 3982 7801 3977 7805
      3973 7809
TIME...MOT...LOC 2256Z 273DEG 14KT 3979 7809 

$$

Bauco

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:24 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 17, 3:24 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
324 PM EDT Tue Jun 17 2025

.SYNOPSIS...
* Scattered to numerous instances of flash flooding possible
  this afternoon into early tonight across southwestern and
  south central PA
* Strong to potentially severe thunderstorms possible Thursday
  afternoon
* First significant heat wave to the season expected Sunday into
  early week with Major Heat Risk forecast (level 3 of 4)

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Convective activity has begun to overspread southwest PA with
some clearing noted on the latest satellite imagery. Sufficient,
but not significant, low-level shear could support a brief
tornado across south central PA. Any spin ups would be short-
lived.

The far more notable concern today is the potential for
numerous flash floods with significant events possible. An
extremely moist near- record PW environment for mid June will
support a moderate risk excessive rainfall outlook (level 3 out
of 4 ERO) which [since 2009] has only occurred 5-6 days a year
or less than 2% of days annually.

Very moist southwesterly return flow from the Gulf - pinched
between Bermuda-type ridge off the southeast coast and digging
trough tracking east from the mid Mississippi Valley - will
interact with multiple mid level shortwave impulses and a
wavering sfc front to produce enhanced isentropic ascent
supportive of heavy convective rainfall this afternoon into
early tonight.

The high-res CAMs and Warn on Forecast System output are in
good agreement in targeting parts of southwest/southcentral PA
with increasing coverage of heavy t-storm downpours during peak
afternoon/evening heating. The heaviest rainfall corridor is expected
to be south of I-80, west of US-15, and north of I-76. Although
storm motions are expected to be somewhat progressive to the
northeast based on 20-30kt mean wind, the magnitude of deep
layer moisture available to tap will be close to/if not at
record levels for mid June with PWs approaching 2 inches. The
near-record PW and deep warm cloud depths of 13000-14000 ft will
support hourly rainfall that has a chance (20-40%) of exceeding
2"/hr, with sub-hourly rain rates of 3-4"/hr possible. Despite
a lack of organization, repeating rounds of thunderstorms with
these intense rain rates could produce stripes of rainfall
exceeding 3" (50-60%) and locally 5" (20-30%) with the greatest
potential for the higher accumulations suggested by both HREF
and REFS guidance occurring over CPA. With FFG extremely
compromised and reduced to 0.75" or less/1hr in some areas, WPC
has upgraded to a MDT risk for excessive rainfall. Given the
strong +RA signal and background antecedent conditions, a flood
watch was an easy decision to highlight and message what could
be a potential higher-end flooding day in CPA.

A majority of the rainfall is progged to fall within the
Juniata River basin. River flooding is possible in that area
overnight into Wednesday morning with a quick, several-foot rise
in river levels as rain moves through. After somewhat of a lull
in rain coverage/intensity after 03Z or 11pm, high-res ensemble
guidance favors an uptick on shower activity through early
Wednesday morning across the western Alleghenies which appears
tied to a trailing shortwave impulse.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
Another midlevel shortwave trough is fcst to move through the
central Appalachians by 00Z Thu along the northwest periphery of
the upper level ridge off the Carolina coast.

Rather strong heating of a moist environment will result in
moderate to strong buoyancy Wednesday afternoon particularly
across southeast PA. Scattered diurnal storm development will be
possible with guidance generally depicting a belt of 35-45 kt
midlevel flow across the region. This modest flow enhancement
could result in some storm organization, with large PW and
steepened low-level lapse rates resulting in a threat for at
least isolated damaging wind. The D2 MRGL risk SWO clips the
eastern portion of the lower Susquehanna Valley.

By Thursday, a seasonably deep 500mb trough will move across
the Great Lakes into the Northeast CONUS. With rich moisture
already in place, it won't take much heating to drive
thunderstorm development Thursday afternoon ahead of and along
an approaching cold front. Timing of the cold front still varies
somewhat which adds an element of uncertainty to the severe
storm potential. That being said, SPC transitioned the D4 15%
severe prob to a D3 SLGT risk SWO which essentially covers the
southeastern 1/2 of CWA.

Higher confidence outcome is the front clears the area Thursday
night which will bring drier/less humid conditions to close out
the week an officially kick of astronomical summer (see climate
section).

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As upper ridging builds in, a capping inversion will limit any
shower/thunderstorm chances to sub 20 pct for Sat-Mon. By
Sunday, highs in the low to mid 90s are becoming more likely as a
very strong ridge of high pressure with 500mb heights
approaching 600dm builds overhead. NAEFS guidance depicts a ~72
hour period of anomalous 500mb heights, 700mb temperatures, and
850/925mb specific humidity values (>99th percentile for this
time of year). If such a forecast materializes, we could be
looking at a several day stretch of extreme heat and humidity
across the region. Monday looks to be the hottest day of the
stretch, with highs currently forecast in the 90s for most of
the area. Dewpoints in the mid 70s would push heat index values
over 100F for most locations east of I-99 and south of I-80,
with values approaching 105+ in the Lower Susquehanna Valley.
Although this forecast is still several days out and
uncertainty remains, the fact that we have been in a stretch of
relatively cool conditions means the quick switch into
significant heat and humidity could exacerbate the risk for
heat-related impacts.

In addition to warm afternoon temperatures and heat index
values, overnight lows will provide little to no relief from the
heat. With the expected stretch of hot and humid conditions, those
with heightened susceptibility to heat, such as young children,
older adults, people with chronic medical conditions, and
pregnant women, should prepare to limit time outdoors, wear
light clothing, and drink plenty of water later this weekend
and early next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 19z, MVFR to IFR cigs blanketed central PA, with satellite
imagery showing any improvement confined to Somerset County.
Showers and thunderstorms will become more numerous, with the
heaviest activity in the afternoon hours expected around JST.
The heaviest rain is expected prior to 02z Wed. Later tonight,
cigs are expected to lower across much of the area, with IFR to
LIFR conds expected for most airfields. The highest chance for
LIFR cigs (30-40 pct) will be across the southeast (MDT, LNS).
Conditions will generally improve into Wed afternoon, with most
sites improving to MVFR. Showers and thunderstorms are expected
again Wed afternoon.

Outlook...

Thu...Predominantly VFR, although strong PM t-storms are
possible with a cold frontal passage.

Fri...Predominantly VFR, with a slight chance of a rain shower
north.

Sat-Sun...Mainly VFR. Hot.

&&

.CLIMATE...
Astronomical Summer (solstice) officially arrives on Friday,
June 20, at 10:42 p.m.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ010>012-
017>019-024>028-033>036-045-049-050-056-063.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Banghoff
SHORT TERM...Steinbugl/Banghoff
LONG TERM...Steinbugl/Colbert
AVIATION...Martin/Colbert
CLIMATE...Steinbugl
Hazardous weather outlook, Jun 17, 2:22 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
222 PM EDT Tue Jun 17 2025

PAZ004>006-037-041-181830-
Warren-McKean-Potter-Tioga-Northern Lycoming-
222 PM EDT Tue Jun 17 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated to scattered flash floods are possible this afternoon into
early tonight. Most flooding will be localized with the most
vulnerable locations being urban areas, roads, and small streams.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with gusty winds are possible Thursday
afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010>012-017-018-024-033-181830-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria-
Somerset-
222 PM EDT Tue Jun 17 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with gusty winds are possible Thursday
afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-046-051>053-057>059-064>066-181830-
Sullivan-Southern Lycoming-Montour-Northumberland-Columbia-Dauphin-
Schuylkill-Lebanon-Adams-York-Lancaster-
222 PM EDT Tue Jun 17 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated to scattered flash floods are possible this afternoon into
early tonight. Most flooding will be localized with the most
vulnerable locations being urban areas, roads, and small streams.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>028-034>036-045-049-050-056-063-181830-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland-
222 PM EDT Tue Jun 17 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

 Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 17, 3:49 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
349 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     Flash Flood      1 SSE Ebensburg         40.48N 78.72W
06/17/2025                   Cambria            PA   Fire Dept/Rescue

            Basement filled with water and water
            approaching first floor of home on Lakeview
            Road.

&&
Local storm report, Jun 17, 4:27 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
427 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      1 SSE Ebensburg         40.48N 78.72W
06/17/2025                   Cambria            PA   Public

            Four feet of water was reported at the
            intersection of South Center Street and
            Lakeview Road, closing the intersection.

&&
Local storm report, Jun 17, 4:29 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
429 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Flash Flood      2 N Scalp Level         40.27N 78.84W
06/17/2025                   Cambria            PA   Emergency Mngr

            Water reported to be across roads in
            southern Richland Township.

&&
Local storm report, Jun 17, 4:30 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
430 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      1 SSE Ebensburg         40.48N 78.72W
06/17/2025                   Cambria            PA   Emergency Mngr

            Corrects previous flash flood report from 1
            SSE Ebensburg. Four feet of water was
            reported at the intersection of South Center
            Street and Lakeview Road, closing the
            intersection.

&&
Local storm report, Jun 17, 5:35 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
535 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      1 E Duncansville        40.43N 78.42W
06/17/2025                   Blair              PA   Dept of Highways

            Water was observed across the roadway near
            the intersection of Plank Road and Route 22
            between Duncansville and Hollidaysburg.

&&
Local storm report, Jun 17, 5:37 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
537 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Flood            3 N Ski Gap             40.36N 78.52W
06/17/2025                   Blair              PA   Public

            Creek overflowing along with cropland, yard,
            and basement flooding reported.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:14 AM EDTFlood WatchCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more19 hr
Jun 17, 2:13 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria22 min
Jun 17, 2:39 PM EDTFlash Flood WarningCTPCambria3 hr
Jun 17, 3:57 PM EDTFlash Flood WarningCTPBlair, Cambria, Somerset3 hr
Jun 17, 4:48 PM EDTFlash Flood WarningCTPBedford, Blair3 hr
Jun 17, 6:09 PM EDTTornado WarningCTPBedford, Fulton36 min
Jun 17, 6:19 PM EDTFlash Flood WarningCTPBedford3 hr
Jun 17, 6:47 PM EDTFlash Flood WarningCTPFulton3 hr

Nearby

Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.